Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 490, NWS Jackson, MS

June 24, 2011Leflore County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 24, 2011, 3:23 PM CDT for Leflore County, Sunflower County, Mississippi. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2011, 3:23 PM CDT (20:23 UTC)
Expired
Jun 24, 2011, 4:15 PM CDT
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Leflore County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 168 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 3:45 PM CDTHAIL 1.75Parchman, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 1:49 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2424 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WUUS54 KJAN 242023
SVRJAN
MSC083-133-242115-
/O.NEW.KJAN.SV.W.0490.110624T2023Z-110624T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  NORTHEASTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW...

* UNTIL 415 PM CDT

* AT 323 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF MINTER
  CITY TO 11 MILES NORTHWEST OF ROME MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SUNNYSIDE AND MONEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3382 9044 3381 9018 3381 9017 3377 9017
      3375 9028 3372 9030 3370 9027 3374 9024
      3373 9014 3368 9013 3366 9010 3361 9009
      3365 9066 3399 9066 3399 9045
TIME...MOT...LOC 2023Z 344DEG 16KT 3391 9013 3404 9062

$$

ALLEN
1 follow-up statement
428 
WWUS54 KJAN 242051
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT FRI JUN 24 2011

MSC083-133-242115-
/O.CON.KJAN.SV.W.0490.000000T0000Z-110624T2115Z/
SUNFLOWER MS-LEFLORE MS-
351 PM CDT FRI JUN 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN LEFLORE AND NORTHEASTERN SUNFLOWER COUNTIES...

AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF MINTER CITY TO 6
MILES WEST OF PARCHMAN MOVING SOUTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DREW...
SUNNYSIDE...MONEY...SCHLATER...RULEVILLE AND DODDSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR NORTHERN MISSISSIPPI.

&&

LAT...LON 3382 9044 3381 9018 3381 9017 3377 9017
      3375 9028 3372 9030 3370 9027 3374 9024
      3373 9014 3368 9013 3366 9010 3361 9009
      3365 9066 3399 9066 3399 9045
TIME...MOT...LOC 2051Z 344DEG 16KT 3377 9010 3390 9059

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:33 PM CDT, 50 minutes earlier.

Area forecast discussion, Jun 24, 2:33 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT FRI JUN 24 2011

.SHORT TERM...(TODAY THROUGH MONDAY MORNING)...POTENTIALLY ACTIVE
PERIOD FOR NE/E MISSISSIPPI WITH DRYING AND WARMING CONDITIONS
FARTHER WEST THROUGH THE WEEKEND.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE BROKEN OUT
ACROSS N MS AT THIS HOUR AS EXPECTED. SOME HAVE EXHIBITED STRONG TO
SEVERE CHARACTERISTICS WITH DAMAGING WINDS OF 60 MPH AND QUARTER
SIZED HAIL LIKELY. THE STRONGEST STORMS ARE TRACKING ESE AND WILL
AFFECT N/NE PORTIONS OF CWA THIS AFTERNOON ALONG AND NORTH OF A
FOUNTAIN HILL ARKANSAS TO LEXINGTON MISSISSIPPI TO DE KALB LINE. THIS
CONVECTION IS BEING ENHANCED BY A SMALL...YET POTENT SHORTWAVE
EMBEDDED IN THE NW FLOW. THIS WAVE IS COUPLED WITH SBCAPE VALUES
~3000-4000 AND LI/S -10 TO -13. HOWEVER...EFFECTIVE BULK SHEAR /<20
KT/ IS WEAK ACROSS NORTHERN AREAS OF THE CWA AND ARE GREATER ALONG
THE MS/TN BORDER. THIS WILL INHIBIT EXPANSIVE SOUTHERN DEVELOPMENT
AND MOST SHOWERS AND STORMS SHOULD STAY MOSTLY CONFINED ACROSS N/NE/E
MS THIS AFTERNOON. SEVERE WEATHER RISKS WILL DIMINISH LATER THIS BY
10 TO 11 PM EVENING AS ATMOSPHERE COOLS AND STABILIZES. SHOWER AND
SOME THUNDERSTORM ACTIVITY MAY BE ABLE TO PERSIST A COUPLE HOURS PAST
SUNSET GIVEN CONVERGING OUTFLOW BOUNDARIES PERPETUATING STORM
DEVELOPMENT/SUSTAINMENT.

GOING INTO SATURDAY...LOW TO MID-LVL RIDGING ATTEMPTS TO BUILD IN
ACROSS THE ARKLAMISS REGION BUT THE EASTERN PERIPHERY OF THE CWA
WILL CONTINUE TO BE UNDER NW/N FLOW AND SUSCEPTIBLE TO ADDITIONAL
UPSTREAM MCS/PRECIP DEVELOPMENT. BOTH NAM AND AND GFS DEPICT ANOTHER
SMALL SHORTWAVE MUCH LIKE TODAY TO AFFECT NE/E MS AND W AL TOMORROW
AFTERNOON DURING PEAK HEATING. MUCAPE VALUES AGAIN LOOK TO BE HIGH
/3500-4500 J/KG/ AND LI/S OF -8 TO -9 ARE PROGGED.
HOWEVER...ORGANIZATIONAL/SUPPORTIVE SHEAR APPEARS TO BE LACKING AGAIN
THAT MAY LIMIT COVERAGE FATHER SOUTH AND WEST WHERE THE STRONGER
RIDGING WILL BE MORE IN CONTROL. UPPED POPS FROM 12Z MAV TO SLIGHT
CHANCE ACROSS E/SE LOCATIONS OF MS FOR SATURDAY AFTERNOON AND EARLY
PORTION OF THE OVERNIGHT PERIOD GOING INTO SUNDAY. FARTHER
WEST...WHERE CLOUD COVER WILL BE LIMITED...HIGH TEMPS WHERE RAISED
ONE TO TWO DEGREES.

GOING INTO SUNDAY...LOW TO MID-LVL RIDGING CONTINUES TO ACROSS THE
WESTERN CWA BUT FAR EASTERN LOCATIONS REMAIN UNDER NORTHERLY MID-LVL
FLOW. AGAIN BOTH NAM AND GFS PROG YET ANOTHER VORT MAX ROTATING
AROUND THE PERIPHERY OF THE RIDGE ACROSS E MS LOCATIONS SUNDAY THAT
COULD ACT TO ENHANCE DIURNAL SHOWERS AND THUNDERSTORM CONVECTION
ACROSS THESE LOCATIONS AS ENVIRONMENT WILL CONTINUE TO BE UNSTABLE.
THE DETAILS FOR BOTH SATURDAY/SUNDAY WILL NEED TO BE FINE TUNED EACH
MORNING SO STAY TUNED FOR UPDATES. POPS WERE ALSO UPPED ABOVE MAV
NUMBERS ACROSS THE EAST AND TEMPERATURES WERE BUMPED UP SLIGHTLY
ACROSS CENTRAL AND WESTERN ZONES.

FINALLY BY MONDAY...THE H5 HEIGHTS WILL INCREASE AND N/NW FLOW IS
PUSHED FARTHER NORTH AND EAST OF THE LOWER MS VALLEY. THIS WILL ALLOW
FOR HOT AND DRY CONDITIONS INTO NEXT WORK WEEK. SEE UPDATED AVIATION
APPENDED BELOW./ALLEN/

.LONG TERM...(SUNDAY THROUGH FRIDAY)...THE BRIEF COOLER WEATHER
EARLIER THIS WEEK CONTINUES FADING OVER THE WEEKEND AS AN UPSTREAM
HEAT RIDGE IN THE SRN PLAINS MAKES ANOTHER VISIT TO THE LOWER MS
VALLEY BY EARLY NEXT WEEK. THE RICHER TROPICAL MOISTURE THAT COVERED
THE REGION GETS DEPRESSED INTO THE NRN GULF AND PWATS DECREASE TO
AROUND 1.5 INCHES SUNDAY/MONDAY. A DRYING TREND WITH RISING 500MB
HEIGHTS PUSHING 595DM ACROSS AR ON TUESDAY SHOULD HOLD THROUGH THE
MIDDLE OF NEXT WEEK. THE MEAN RIDGE AXIS SPRAWLS FROM THE TN VALLEY
ACROSS THE SRN PLAINS ESSENTIALLY LIMITING DIURNAL POPS TO THE SEA
BREEZE ACROSS OUR SRN COUNTIES FOR MOST OF NEXT WEEK. DIGITAL MOS
GUIDANCE HAS TRENED MUCH DRIER THE PAST TWO DAYS AND MAX TEMPS HAVE
INCHED UPWARD. THE 850MB PROGS FOR TEMPS SHOWING PEAK OF 22-23C
EITHER WEDNESDAY OR THURSDAY NEXT WEEK WHICH TRANSLATES TO 97-100F
HIGHS ON THOSE DAYS.

EVEN THOUGH LOW LEVELS REMAIN ON THE MOIST SIDE WITH PERSISTENT
ANTICYCLONIC SLY FLOW MUCH OF NEXT WEEK...DRIER AIR ALOFT SHOULD MIX
OUT EACH AFTERNOON. TOWARD THE END OF THE WEEK...A TROPICAL WAVE
HEADS FROM THE YUCATAN AREA INTO THE WRN GULF BRINGING A SURGE OF
2.5 INCH PWATS WITH IT. THE PRESENCE OF A HIGH LEVEL(200MB)
SUBTROPICAL ANTICYCLONE AMPLIFYING OVER THE WRN GULF ON TOP OF THE
WAVE COULD MAKE THINGS QUITE INTERESTING ABOUT THE FIRST OF JULY.
THE GFS HAS HAD SEVERAL SUCCESSIVE RUNS SHOWING TROPICAL DEVELOPMENT
THE FIRST FEW DAYS OF JULY SO WE WILL BE MONITORING CLOSELY. AT THE
VERY LEAST...EXPECT THE DAILY SEA BREEZE TO BE THE MAIN FOCUS FOR ANY
PRECIPITATION IMPACTING OUR AREA NEXT WEEK.

HAVE ADJUSTED GUIDANCE TOWARD WARMEST ENSEMBLE MEMBERS WITH A BLEND
OF MEX AND MEN MINIMUMS./40/

&&

.AVIATION...VFR CONDITIONS PREVAILING AT ALL TAF SITES THIS
AFTERNOON. STORMS HAVE BEGUN TO DEVELOP BUT MOSTLY IN NORTHERN MS.
THESE STORMS WILL LIKELY MOVE SOUTHEAST AND MAY AFFECT KGTR THROUGH
22Z OR SO. WILL KEEP VCTS GOING IN THE TAF AND AMEND AS TSRA BECOMES
MORE APPARENT BUT SHOULD REMAIN ON THE ISOLATED SIDE. OTHERWISE SCT
CLOUDS ABOVE 4KFT WILL PREVAIL WITH A SOUTH TO SOUTHWEST WIND. THERE
MAY BE SOME MVFR FOG TONIGHT/EARLY MORNING FOR KMEI AND KHBG.  /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  94  71  95 /   6   5   2   8
MERIDIAN      69  93  68  95 /  16  18  11  16
VICKSBURG     71  95  70  98 /   6   4   2   8
HATTIESBURG   71  95  73  95 /  16  18  16  16
NATCHEZ       71  93  71  98 /   5   9   4  15
GREENVILLE    74  93  72  97 /   6   8   1   7
GREENWOOD     72  93  71  96 /   7  14   2   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/28/40
Hazardous weather outlook, Jun 24, 2:46 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT FRI JUN 24 2011

LAZ007>009-015-016-023>026-MSZ040-047>049-053>066-072>074-252000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-HINDS-
RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
246 PM CDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI... AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

HEAT STRESS IS EXPECTED TO BECOME AN INCREASING CONCERN THIS WEEKEND
INTO NEXT WEEK...ESPECIALLY IN THE ARKLAMISS DELTA REGION.
TEMPERATURES ARE EXPECTED TO RISE INTO AT LEAST THE 95 TO 100 DEGREE
RANGE BY EARLY NEXT WEEK. THIS WILL RESULT IN AFTERNOON HEAT INDEX
VALUES APPROACHING 105 DEGREES DURING THIS TIME FRAME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT THURSDAY.

ARZ074-075-MSZ018-019-025>039-041>046-050>052-252000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-
246 PM CDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...
AND EXTREME SOUTHEAST ARKANSAS..

.DAY ONE...TONIGHT AND SATURDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND
GUSTS UP TO 60 MPH AND SMALL HAIL WILL BE POSSIBLE THIS AFTERNOON AS
A DISTURBANCE MOVES OUT OF ARKANSAS AND INTERACTS WITH AN UNSTABLE
AIRMASS. THE MOST FAVORABLE AREA WOULD BE NORTH OF A CROSSETT
ARKANSAS...TO KOSCIUSKO...TO DE KALB LINE THROUGH 9 PM.

ADDITIONAL STRONG TO SEVERE STORMS MAY AGAIN BE POSSIBLE SATURDAY
AFTERNOON MAINLY ALONG AND NORTH OF A LINE FROM GRENADA TO DE KALB.
THIS COMES AS ANOTHER DISTURBANCE WILL INTERACT WITH THE UNSTABLE
AIRMASS. THE PRIMARY HAZARDS WILL BE FROM WIND GUSTS OF 50 TO 60 MPH
AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

HEAT STRESS IS EXPECTED TO BECOME AN INCREASING CONCERN THIS WEEKEND
INTO NEXT WEEK...ESPECIALLY IN THE ARKLAMISS DELTA REGION.
TEMPERATURES ARE EXPECTED TO RISE INTO AT LEAST THE 95 TO 100 DEGREE
RANGE BY EARLY NEXT WEEK. THIS WILL RESULT IN AFTERNOON HEAT INDEX
VALUES APPROACHING 105 DEGREES DURING THIS TIME FRAME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING BUT OTHERWISE
IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Special weather statement, Jun 24, 2:09 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT FRI JUN 24 2011

MSZ026-029-242020-
GRENADA MS-WEBSTER MS-
209 PM CDT FRI JUN 24 2011

...STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS NORTH CENTRAL
MISSISSIPPI...

AT 205 PM...A LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS WAS
ACROSS NORTHERN MISSISSIPPI FROM ABOUT 15 MILES NORTHEAST OF TUPELO
TO NEAR LAMBERT. THESE STORMS WERE MOVING SOUTHEAST AT 25 MPH...AND
ARE EXPECTED TO MAINTAIN THEIR INTENSITY AS THEY MOVE SOUTHEAST
ACROSS NORTH CENTRAL MISSISSIPPI THIS AFTERNOON.

DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND CONTINUOUS
CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. THE
STORMS SHOULD REACH NORTHERN PARTS OF GRENADA AND WEBSTER COUNTIES
BETWEEN 3 AND 4 PM.

PEOPLE IN WEBSTER AND GRENADA COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3388 8976 3387 8951 3373 8949 3373 8919
      3375 8918 3375 8910 3366 8904 3369 9012
      3380 9014 3381 9012 3381 8999 3383 8998
      3383 8994 3390 8992 3390 8977
TIME...MOT...LOC 1905Z 309DEG 17KT 3406 9035

AEG
Special weather statement, Jun 24, 2:58 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT FRI JUN 24 2011

MSZ019-025-242055-
SUNFLOWER MS-LEFLORE MS-
258 PM CDT FRI JUN 24 2011

...STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS NORTH CENTRAL
MISSISSIPPI...

A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
TO QUARTER SIZE HAIL AND 50 TO 60 MPH WINDS WAS LOCATED FROM 10
MILES NORTH OF ROME TO 21 MILES NORTHEAST OF MINTER CITY AT 257 PM
CDT...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHERN LEFLORE AND NORTHEASTERN SUNFLOWER COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY AS THIS ACTIVITY SHOULD ENTER THIS AREA
BETWEEN 325 PM AND 4 PM

LAT...LON 3398 9044 3382 9044 3381 9017 3378 9016
      3377 9017 3375 9028 3372 9030 3370 9027
      3374 9024 3373 9022 3373 9015 3355 9014
      3376 9062 3400 9063
TIME...MOT...LOC 1957Z 356DEG 14KT 3409 9054 3393 9001

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:09 PM CDTSpecial Weather StatementJANGrenada71 min
Jun 24, 2:58 PM CDTSpecial Weather StatementJANLeflore57 min
Jun 24, 3:24 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada66 min
Jun 24, 3:59 PM CDTSevere Thunderstorm WarningJANLowndes46 min
Jun 24, 4:07 PM CDTSevere Thunderstorm WarningJANCarroll, Leflore42 min
Jun 24, 4:22 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Montgomery, Oktibbeha, Winston53 min
Jun 24, 5:03 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Noxubee, Winston57 min
Jun 24, 5:46 PM CDTSevere Thunderstorm WarningJANLeake, Madison43 min
Jun 24, 5:51 PM CDTSpecial Weather StatementJANKemper, Lauderdale, Newton59 min
Jun 24, 6:04 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Newton, Scott50 min
Jun 24, 6:08 PM CDTSpecial Weather StatementJANForrest47 min
Jun 24, 6:37 PM CDTSpecial Weather StatementJANClarke, Jasper, Rankin, Simpson, Smith58 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.